You are here:

Bipolar Disorder/tapering off of faverein 100mg

Advertisement


Question
Answers for I Was Taking Faverien 100mg From An Year To Improve My Sleep I Reduced It To 50mg Then I Started Feeling Tingling Sound In Mind.i Started Taking 100mg Again But It Persisted.what Should I Do.Also I want to get rid of this medicine too. this is last medicine for bipolar disorder

Answer
Hi Zia,

Can I first of all ask you if you are on any other medications?  There are many medicines that can cause some undesirable effects when in combination with Faverin.  

Did you reduce the dosage yourself or did your Dr advise you to reduce to 50mg per day?   And over what time period have you been experiencing the symptoms that you describe?

Faverin is an SSRI so the symptoms you describe boil down to the changes in serotonin levels in  your brain when you're reducing your dose.  What you describe sounds to me like SSRI Discontinuation Syndrome.  It is basically a syndrome whereupon when you come off an SSRI too quickly or abruptly you will experience some unpleasant symptoms including anything ranging from dizziness to sweating, nausea, nightmares, tremors/shakes, vertigo and confusion but one symptom of the syndrome also matches what you're experiencing: "brain shocks/brain shivers" strange sensations inside your head, maybe strange sounds also (auditory hallucinations) or even visual disturbances.

What I would advise, even though you're trying to come off the drug is to wean off it slowly.  You've gone back up to 100mg that would mean that you will need to wean off all over again, you've jumped from one dose amount to another possibly too rapidly.  So, good news is the syndrome, though uncomfortable it lasts a couple of weeks maybe a few more weeks depending upon how severe they are but it is not permanent nor is it damaging in the long term.  I would advise now that you wean off your SSRI slowly over a period of weeks or months, perhaps reducing from 100mg to 75mg (noted that from the information that I have they come in 100mg or 50mg but your Dr might have an alternative dosage method to help you wean more slowly), or perhaps switching medications.

It might be so that SSRI's don't suit you.  What medications have you tried?  Perhaps there is a better non-SSRI medication that would suit you better.  What other therapies have you tried?  (Counselling? CBT?)

There are many options available.

Regards,

Samantha Flynn

Bipolar Disorder

All Answers


Answers by Expert:


Ask Experts

Volunteer


Samantha Flynn

Expertise

I can answers many questions relating to an array of issues including depression, panic/anxiety disorders, eating disorders, bereavement, sexuality,phobias,bipolar disorder, post traumatic stress and stress management. A special interest in Womens Health also.

Experience

I am a deeply empathic practising qualified counsellor with 8 years' experience in counselling, qualified in Dip. Counselling, Psychology & Psychotherapy, currently also studying advanced Dip. in Psychiatry. Speaking both through qualification, counselling experience and even personal experience. I maintain full confidentiality and an open mind. I have experience in counselling people from all walks of life and from different cultures.

Education/Credentials
Dip. Counselling, Psychology & Psychotherapy Adv. Dip. Mental Health & Psychiatry Cert. in Biology & Behaviour in Psychology Dip. Social Work Studies Cert. Memory & Cognition in Psychology Cert. NLP Leadership & Practice Cert. Human Health, Health & Human Development

©2016 About.com. All rights reserved.